Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 21, 2010, 11:16 AM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Jan 22, 2010, 11:30 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 11:16 AM EST (16:16 UTC)
- In effect from
- Jan 22, 2010, 11:30 AM EST
- Expired
- Jan 22, 2010, 4:49 AM EST
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 10.37 ft at Jan 22, 2010, 9:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
716 WGUS42 KFFC 211616 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1116 AM EST THU JAN 21 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC093-220616- /O.NEW.KFFC.FL.W.0005.100121T1616Z-000000T0000Z/ /BVLG1.1.ER.100121T1545Z.100121T1545Z.000000T0000Z.NO/ 1116 AM EST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR BYROMVILLE * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 10 AM THURSDAY THE STAGE WAS 9.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. $$ GAC091-271-315-220615- /O.NEW.KFFC.FL.W.0006.100123T1500Z-000000T0000Z/ /ABBG1.1.ER.100123T1500Z.100126T0600Z.000000T0000Z.NO/ 1116 AM EST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR ABBEVILLE * FROM SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 10 AM THURSDAY THE STAGE WAS 10.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS. $$ GAC059-133-219-220615- /O.NEW.KFFC.FL.W.0007.100122T1536Z-100124T0040Z/ /PNFG1.1.ER.100122T1536Z.100123T0600Z.100123T1840Z.NO/ 1116 AM EST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR PENFIELD * FROM FRIDAY MORNING UNTIL SATURDAY EVENING. * AT 10 AM THURSDAY THE STAGE WAS 8.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 12.1 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER. $$
3 follow-up statements
128 WGUS82 KFFC 212146 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC093-221146- /O.CON.KFFC.FL.W.0005.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.100121T1545Z.100121T2045Z.000000T0000Z.NO/ 446 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 3 PM THURSDAY THE STAGE WAS 10.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. * FLOOD STAGE IS 10.0 FEET. $$ GAC091-271-315-221145- /O.CON.KFFC.FL.W.0006.100123T1500Z-000000T0000Z/ /ABBG1.1.ER.100123T1500Z.100126T0600Z.000000T0000Z.NO/ 446 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * FROM LATE SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 3 PM THURSDAY THE STAGE WAS 11.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS. $$ GAC059-133-219-221145- /O.CON.KFFC.FL.W.0007.100122T1536Z-100124T0040Z/ /PNFG1.1.ER.100122T1536Z.100123T0600Z.100123T1840Z.NO/ 446 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM TOMORROW LATE MORNING UNTIL SATURDAY EVENING. * AT 4 PM THURSDAY THE STAGE WAS 8.6 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 12.1 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER. $$ GAC167-303-319-221145- /O.CON.KFFC.FL.W.0004.000000T0000Z-000000T0000Z/ /OCNG1.1.ER.100119T1522Z.100120T0845Z.000000T0000Z.NO/ 446 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR OCONEE * UNTIL FURTHER NOTICE. * AT 4 PM THURSDAY THE STAGE WAS 17.0 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. * FLOOD STAGE IS 17.0 FEET. * AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$
031 WGUS82 KFFC 220309 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 PM EST THU JAN 21 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY LIME CREEK NEAR COBB AFFECTING SUMTER COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC093-221709- /O.CON.KFFC.FL.W.0005.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.100121T1545Z.100122T0245Z.000000T0000Z.NO/ 1009 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. * FLOOD STAGE IS 10.0 FEET. $$ GAC261-221708- /O.CON.KFFC.FL.W.0008.000000T0000Z-000000T0000Z/ /LIMG1.1.ER.100121T2250Z.100122T0130Z.000000T0000Z.NO/ 1009 PM EST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE LIME CREEK NEAR COBB * UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 16.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16.0 FEET. $$ GAC091-271-315-221708- /O.EXT.KFFC.FL.W.0006.100123T0600Z-000000T0000Z/ /ABBG1.1.ER.100123T0600Z.100126T0600Z.000000T0000Z.NO/ 1009 PM EST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * FROM EARLY SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 13.2 FEET BY EARLY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY PARK AND PARKING LOT AT THE BOAT RAMP ALSO EXPANDS. $$ GAC059-133-219-221708- /O.EXT.KFFC.FL.W.0007.100122T1630Z-100124T0210Z/ /PNFG1.1.ER.100122T1630Z.100123T0600Z.100123T2010Z.NO/ 1009 PM EST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM LATE FRIDAY MORNING UNTIL SATURDAY EVENING. * AT 9 PM THURSDAY THE STAGE WAS 9.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER. $$ GAC167-303-319-220339- /O.CAN.KFFC.FL.W.0004.000000T0000Z-100122T0309Z/ /OCNG1.1.ER.100119T1522Z.100120T0845Z.100121T1600Z.NO/ 1009 PM EST THU JAN 21 2010 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR OCONEE * AT 9 PM THURSDAY THE STAGE WAS 16.6 FEET...AND FALLING. * FLOOD STAGE IS 17.0 FEET. $$
094 WGUS82 KFFC 220949 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EST FRI JAN 22 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES && GAC059-133-219-221019- /O.CAN.KFFC.FL.W.0007.000000T0000Z-100124T0210Z/ /PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 449 AM EST FRI JAN 22 2010 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR PENFIELD * AT 430 AM FRIDAY THE STAGE WAS 10.1 FEET AND FALLING. * FLOOD STAGE IS 11.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 10:30 AM EST, 46 minutes earlier.
Area forecast discussion, Jan 21, 10:30 AM EST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EST THU JAN 21 2010 .UPDATE... A LINE OF SHOWERS WITH BRIEF HEAVY RAIN PUSHING EAST ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. GUSTY WINDS TO 35-40MPH ASSOCIATED WITH THE LINE. DEWPOINTS BEHIND THE LINE ARE IN THE MID 50S TO NEAR 60 BACK INTO ALABAMA...BUT SHOULD START TO SEE THEM CREEP UP AS SOUTHERLY WINDS RETURN THROUGH EARLY AFTERNOON. SATELLITE SHOWING A LARGE HOLE IN CLOUDS WHICH SHOULD ALLOW TEMPERATURES TO WARM CONSIDERABLY...ESPECIALLY OVER WESTERN GEORGIA. EXPECT TO SEE SOME CONVECTIVE REDEVELOPMENT BY THIS AFTERNOON AND HAVE ADJUSTED POPS ACCORDINGLY WITH ISOLATED THUNDER POSSIBLE. UPDATED FORECASTS ISSUED SHORTLY. .SHORT TERM /TODAY THROUGH SATURDAY/... LATEST ANALYSIS SHOWS THE SURFACE LOW OVER EASTERN OK...AND PROGGED TO PUSH EASTWARD ACROSS THE TN VALLEY THROUGH FRIDAY. REGIONAL RADARS SHOW A LARGE AREA OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS STRETCHING ACROSS SOUTH ALABAMA AND NW FL...AND TRAINING EASTWARD ACROSS THE SW AND SOUTH CENTRAL PORTIONS OF THE FORECAST AREA. THIS ACTIVITY IS BEING DRIVEN BY A STRONG UPPER DISTURBANCE PUSHING ACROSS AL. ANOTHER VORT MAX IS SPARKING STRONG THUNDERSTORMS ACROSS MS WHERE THE GREATER INFLUX OF WARM MOIST AIR IS BEING FOCUSED. THIS WILL ALL SPREAD EASTWARD TODAY... SETTING THE STAGE FOR ANOTHER HEAVY RAIN EVENT WHERE 2 TO 3 INCHES ARE LIKELY BY THIS EVENING...ESPECIALLY ACROSS THE FLOOD WATCH AREA. THE TIMING AND LOCATION OF THE FLOOD WATCH STILL LOOKS GOOD...SO NO CHANGES ANTICIPATED AT THIS TIME. HOWEVER...WOULD NOT BE SURPRISE TO SEE 1 TO 2 INCHES OF RAINFALL ACROSS NORTH GA WITH SOME MINOR FLOOD PROBLEMS. SO FAR...THE HEAVIER RAINFALL AMOUNTS HAVE BEEN FOCUSED OVER THE SW ZONES...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO OGLETHORPE LINE...WHERE ABOUT 1/2 TO 1 INCH OF RAINFALL HAS FALLEN OVER THE LAST 6 HOURS. EXPECT THE ACTIVITY OVER SOUTH AL TO CONTINUE TRAINING ACROSS THE SOUTHERN HALF OF THE FORECAST THROUGH THE MORNING HOURS. THEN THE STORM ACTIVITY OVER MS ARRIVES DURING DAYTIME HEATING...AND BRINGS ANOTHER ROUND OF HEAVY RAIN AND STRONG STORMS TO THE AREA DURING THE AFTERNOON. MODELS SHOW ABOUT 500-1000 MUCAPE OR 200-800 MLCAPE NOSING UP OVER THE SOUTHERN HALF OF THE FORECAST AREA THIS AFTERNOON WHILE DEEP LAYER SHEAR...COURTESY OF A 50KT LLJ...HELP PRODUCE 200+ HELICITY. AS A RESULT...SPC HAS PLACED A SLIGHT RISK AREA OVER THE SOUTHERN THIRD OF THE FORECAST AREA...GENERALLY ALONG AND SOUTH OF A HAMILTON TO DUBLIN LINE. HOWEVER...THE SEVERE STORM THREAT COULD PUSH NORTH OF THIS LINE AS MODERATE CAPES ARE NOTED PUSHING AS FAR NORTH AS A WEST POINT TO MILLEDGEVILLE LINE. NORTH OF THIS LINE...A COOLER...MORE STABLE AIR MASS WILL HINDER STRONG STORM DEVELOPMENT. IT STILL APPEARS LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN SEVERE STORM THREATS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH SUCH MODERATELY HIGH HELICITY. OTHERWISE... STILL EXPECT A DRY SLOT TO ADVECT UP FROM THE SW AND BRING AN END THE HEAVY RAIN AND SEVERE STORM THREAT BY EARLY EVENING. SOME LIGHT RAIN MAY LINGER TONIGHT...ESPECIALLY ACROSS NORTH GA WHERE DEEP WRAP AROUND MOISTURE IS ENHANCED BY THE UPPER LOW MOVING ACROSS KY. A DRY NW FLOW ALOFT BECOMES ESTABLISHED BY EARLY FRIDAY MORNING...BRINGING AN END TO THE RAIN. ALTHOUGH SOME LINGERING WRAP AROUND CLOUDS MAY PRODUCE A FEW SPRINKLES ACROSS NORTH GA ON FRIDAY. AMPLE CLOUDS AND RAIN HAVE WARRANTED LEANING TOWARD THE COOLER MET HIGHS TODAY. THEN TOOK MAINLY A MAV AND MET BLEND FOR THE REMAINING PERIODS. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE WILL QUICKLY WEAKEN ITS GRIP SATURDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM KICKS OUT OF THE CENTRAL PLAINS. THIS LOW TRACKS FAR TO THE NORTH AND DRAGS A TRAILING COLD FRONT ACROSS THE STATE ON SUNDAY. ALTHOUGH STILL EXPECTING MAINLY SHOWERS WITH THIS SYSTEM AS THE FRONT GETS STRETCHED OUT AND WEAKENS...WILL CONTINUE TO WORD FOR ISOLATED THUNDERSTORMS ON SUNDAY DURING DAYTIME HEATING. A SERIES OF VORT MAXES SWINGING THRU A DEEP LONG WAVE UPPER TROUGH WILL KEEP CLOUDS AND A SLIGHT CHANCE OF RAIN IN THE FORECAST NORTH AND EAST ON MONDAY. OTHERWISE...EXPECT HIGH PRESSURE TO PRODUCE MUCH COOLER AND DRIER CONDITIONS FOR TUESDAY AND WEDNESDAY. && .AVIATION... SE WINDS 6-12KTS EXPECTED TODAY AS RAIN AND ISOLATED THUNDERSTORMS MOVE IN ACROSS THE AREA. CEILINGS WILL BE VARIABLE TODAY BUT STAYING IN THE IFR TO LIFR RANGE. NOT EXPECTING CEILINGS TO GET INTO THE MVFR RANGE UNTIL AFTER 00Z. RAIN SHOULD CONTINUE THROUGH 00Z ALSO. VSBYS WILL BE UP AND DOWN ALSO BUT SHOULD STAY IN THE IFR TO MVFR RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 39 53 38 55 / 100 40 5 5 10 ATLANTA 58 42 55 38 56 / 100 20 0 5 10 BLAIRSVILLE 52 38 50 34 49 / 100 60 20 5 10 CARTERSVILLE 58 41 54 38 56 / 100 20 0 5 10 COLUMBUS 64 48 63 41 60 / 100 10 0 5 10 GAINESVILLE 56 39 52 38 54 / 100 50 5 5 10 MACON 62 44 60 39 59 / 100 20 0 5 5 ROME 57 43 55 38 57 / 100 30 5 5 10 PEACHTREE CITY 59 40 55 37 56 / 100 20 0 5 10 VIDALIA 64 49 62 41 64 / 100 40 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKES...WILKINSON. && 39
Hazardous weather outlook, Jan 21, 11:00 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EST THU JAN 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS AND MINOR FLOODING ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING MAINLY OVER CENTRAL GEORGIA. .SYNOPSIS... STRONG LOW PRESSURE AT THE SURFACE OVER NORTHEAST ARKANSAS WILL MOVE EAST ACROSS THE TENNESSEE VALLEY THROUGH FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND HEAVY RAIN THROUGH EARLY THIS EVENING. SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE BEST LOCATION FOR ANY SEVERE STORMS WILL BE SOUTH AND EAST OF LINE FROM AMERICUS TO MACON TO ATHENS LINE. MINOR FLOODING WILL ALSO BE POSSIBLE ACROSS AREAS SOUTH OF A COLUMBUS TO WRENS LINE. .DISCUSSION... A LINE OF THUNDERSTORMS IS MOVING ACROSS MUCH OF CENTRAL GEORGIA THIS AFTERNOON AND MAY PRODUCE ISOLATED AREAS OF WIND GUSTS TO 60 MPH. ADDITIONAL ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL GEORGIA MAINLY SOUTH OF AMERICUS TO MILLEDGEVILLE THIS AFTERNOON AND EVENING BUT CAPE VALUES WILL REMAIN LOW WITH VALUES BELOW 500 J/KG. VERTICAL WIND SHEAR IS ONLY MODERATELY STRONG...AND WITH THE LIMITED INSTABILITY THE THREAT FOR WIDESPREAD DAMAGING WINDS OR ISOLATED TORNADOES WILL BE VERY SMALL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 21, 8:22 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 AM EST THU JAN 21 2010 GAZ042-044-052>054-066>068-078-079-089-090-211415- 822 AM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP... MERIWETHER...HEARD...COWETA...FAYETTE...CARROLL AND FULTON COUNTIES UNTIL 915 AM EST... AT 818 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES WEST OF BLACKJACK MOUNTAIN TO SOUTH OF MONTGOMERY...MOVING EAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP... MERIWETHER...HEARD...COWETA...FAYETTE...CARROLL AND FULTON COUNTIES THROUGH 915 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...WARESVILLE...WEST POINT...LONG CANE... ABBOTTSFORD...PIEDMONT HEIGHTS...GLENN...TEXAS...FROLONA...BOWDON... CANNONVILLE...WARES CROSSROADS...ROOSTERVILLE...FRANKLIN AND EPHESUS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jan 21, 9:06 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 906 AM EST THU JAN 21 2010 GAZ046-048-053>058-066>071-078>080-089>091-211500- 906 AM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS...TALBOT... UPSON...PIKE...MONROE...LAMAR...TROUP...MERIWETHER...SPALDING... BUTTS...COWETA...FAYETTE...HENRY...CLAYTON...NEWTON AND ROCKDALE COUNTIES UNTIL 1000 AM EST... AT 903 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MADRAS TO 10 MILES WEST OF FORT BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE EAST THROUGH 1000 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MULBERRY GROVE...PINE MOUNTAIN-CALLAWAY GARDENS...ODESSADALE...SAINT MARKS...STOVALL...LONE OAK...ROSE HILL...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...MORELAND... GRANTVILLE...NEWNAN...LAUREL HILLS AND GREEN ISLAND HILLS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jan 21, 10:05 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 AM EST THU JAN 21 2010 GAZ037-046>050-057>060-069>073-080>083-091>095-102-211600- 1005 AM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN STEWART...SCHLEY...TAYLOR...MACON...MARION...HOUSTON...PEACH... CRAWFORD...TWIGGS...BIBB...UPSON...JONES...BALDWIN...MONROE... LAMAR...BUTTS...PUTNAM...JASPER...HENRY...NEWTON...GREENE... ROCKDALE...MORGAN...WALTON AND OCONEE COUNTIES UNTIL 1100 AM EST... AT 1003 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAGNET TO 7 MILES NORTHEAST OF RICHLAND... MOVING EAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE EAST THROUGH 1100 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS...RICHLAND...BUENA VISTA...WESLEY CHURCH... MAUK...HOWARD...CARSONVILLE...REDBONE CROSSROADS...LOGTOWN...LIBERTY HILL...GOGGINS...CHAPPEL MILL...ALDORA...BARNESVILLE AND MCKIBBEN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jan 21, 10:07 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 2 SE CORDELE 31.94N 83.75W
01/21/2010 CRISP GA COUNTY OFFICIAL
CEDAR CREEK IN THE CEDAR CREEK SUBDIVISION WAS FLOODING
YARDS OF HOMES. THE WATER LEVEL WAS APPROACHING
FOUNDATIONS OF HOMES AND RESIDENTIAL ROADS.
0840 AM TSTM WND DMG LA GRANGE 33.04N 85.03W
01/21/2010 TROUP GA COUNTY OFFICIAL
ONE TREE ON A POWERLINE ON MOODY BRIDGE ROAD...CAUSING
SPARKS.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:51 AM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Jan 21, 8:26 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Harris, Heard, Meriwether, Troup | 49 min |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Dooly | 27 hr |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 26 days |
| Jan 21, 6:18 PM EST | River Flood Warning | FFC | Sumter | 8 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.